Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hypothyroidism could it be caused by HIV or by HIV Treatment?
Nov 10, 2010

Hi:

Im a 38 y/o Puertorrican who was diagnosed HIV positive by the end of 2009 and my doctor estimate I most probably had contracted the virus about a year before. In March 2010 I started participating in a double blinded Clinical Research Protocol comparing Atripla to a new drug (dont know which meds I was assigned). After starting using the meds I began to feel tired, lost my sexual appetite and had problems staying asleep. Till that point I thought these problems were caused by my meds, but recently I was diagnosed with hypothyroidism.

My questions are; Could hypothyroidism be causing all these symptoms? Can HIV cause hypothyroidism? Can HIV Medications cause hypothyroidism?

Sincerely

PRPOS

Response from Dr. Henry

Hypothyroidism appears to be modestly more common in HIV+ persons than in the general population (where it occurs on a modest rate). There has not been a link established between any particular HIV drug or regimen and thyroid dysfunction. KH



Previous
Is it time to stop taking Meds...?
Next
Recurring Staph Infections

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement